Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Numerical treatment of realistic boundary conditions for the eddy current problem in an electrode via Lagrange multipliers
HTML articles powered by AMS MathViewer

by Alfredo Bermúdez, Rodolfo Rodríguez and Pilar Salgado PDF
Math. Comp. 74 (2005), 123-151 Request permission


This paper deals with the finite element solution of the eddy current problem in a bounded conducting domain, crossed by an electric current and subject to boundary conditions appropriate from a physical point of view. Two different cases are considered depending on the boundary data: input current density flux or input current intensities. The analysis of the former is an intermediate step for the latter, which is more realistic in actual applications. Weak formulations in terms of the magnetic field are studied, the boundary conditions being imposed by means of appropriate Lagrange multipliers. The resulting mixed formulations are analyzed depending on the regularity of the boundary data. Finite element methods are introduced in each case and error estimates are proved. Finally, some numerical results to assess the effectiveness of the methods are reported.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 78M10, 65N30
  • Retrieve articles in all journals with MSC (2000): 78M10, 65N30
Additional Information
  • Alfredo Bermúdez
  • Affiliation: Departamento de Matemática Aplicada, Universidade de Santiago de Compostela, 15706 Santiago de Compostela, Spain
  • Email:
  • Rodolfo Rodríguez
  • Affiliation: GI$^2$MA, Departamento de Ingeniería Matemática, Universidad de Concepción, Casilla 160-C, Concepción, Chile
  • Email:
  • Pilar Salgado
  • Affiliation: Departamento de Matemática Aplicada, Universidade de Santiago de Compostela, 15706 Santiago de Compostela, Spain
  • Email:
  • Received by editor(s): October 15, 2002
  • Received by editor(s) in revised form: July 16, 2003
  • Published electronically: July 20, 2004
  • Additional Notes: This work was partially supported by Programa de Cooperación Científica con Iberoamérica, Ministerio de Educación y Ciencia, Spain.
    The first author was partially supported by Xunta de Galicia grant PGIDT00PXI20701PR (Spain).
    The second author was partially supported by FONDAP in Applied Mathematics (Chile).
    The third author was partially supported by FEDER-CICYT grant 1FD97.0280 (Spain).
  • © Copyright 2004 American Mathematical Society
  • Journal: Math. Comp. 74 (2005), 123-151
  • MSC (2000): Primary 78M10, 65N30
  • DOI:
  • MathSciNet review: 2085405